# SDR 99ZZZX180

- Difficulty date: November 29, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N99597
- Make and model: Univar 415C
- Aircraft serial: 2220
- Engine: Cont C9012F
- System (JASC): 7414 · Magneto/Distributor
- Part: Gear
- Condition: Broken
- Location: Magneto
- Component: Slick, 4301
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

LEFT MAGNETO FAILED DURING PRE-TAKEOFF MAG CHECK.  THREE TEETH ON LT MAG DRIVE GEAR MISSING.  DURING REMOVAL OF OIL TANK, ACCESSORIES, AND ACCESSORY DRIVE CASE, ONE TOOTH WAS FOUND IN OIL TANK, TWO TEETH IN ACCY DRIVE CASE.  BOTH MAGNETOS WITH DRIVE GEARS SENT TO LYCON REBUILDING CO TO C/W AIRWORTHINESS BULLETIN CE-98-21R1.  BOTH GEARS FAILED ROCKWELL C SCALE HARDNESS TEST.   BOTH TESTED 7, SHOULD HAVE BEEN 38-42.  CAM GEAR INSPECTED, OIL TANK CLEANED, ENG RE-ASSEMBLED WITH SERVICEABLE MAGNETO DRIVE GEARS.  ENG AND ACCESSORIES HAVE 395 SMOH BY LYCON ON JAN '97.  SUBMITTER RECOMMENDS SPECIAL AIRWORTHINESS BULLETIN CE-98-21R1 BE UPGRADED TO AN AD TO PREVENT FUTURE CATASTROPHIC ENGINE FAILURES.
